MAUDE Adverse Event Report: Alcon Laboratories Ireland Ltd. Clareon Vivity Toric Extended Vision Hydrophobic IOL; Lens, Intraocular, Toric Optics

Alcon Laboratories Ireland Ltd. Clareon Vivity Toric Extended Vision Hydrophobic IOL; Lens, Intraocular, Toric Optics
Model Number CNWET4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following an intraocular lens (iol) implantation procedure, the patient ended up with a massive refractive error (-7.50 diopter), despite the iol powers being very close on both sides and the biometry being comparable.Additionally, his pre-op refraction was also equal on both sides.The surgeon was doubtful and concerned whether the correct iol was in the box as the surgeon had never encountered such a big anisometropia in a patient with comparable biometrics on both sides and similar refractive error on both sides pre-op.The surgeon referred the patient to a refractive surgeon.Additional information has been received and stated the iol was not explanted and a refractive surgery (without charge) on the patient was performed and achieved good results.The patient was satisfied with the results.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.The manufacturing batch records confirm that the product met release criteria.Investigation has been completed based on current information.No further action is warranted at this time.Based on our trend analysis, there are no adverse trends identified for this complaint and based on these findings the residual risk remains at an acceptable level.The manufacturer internal reference number is: (b)(4).

Brand Name
Clareon Vivity Toric Extended Vision Hydrophobic IOL
Common Device Name
Lens, Intraocular, Toric Optics
Manufacturer (Section D)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50773461
Report Number9612169-2026-02068
Device Sequence Number9717632
Product Code MJP
UDI-Device Identifier00380652466691
UDI-Public(01)00380652466691(17)270211(11)230213(10)25595243
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET4
Device Lot Number25595243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/15/2026
Date Device Manufactured02/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown